Alert archive / Ohio / Small Craft Advisories in 2018
Small Craft Advisory 43, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Aug 29, 2018, 2:21 PM EDT. It took effect at Aug 29, 2018, 3:00 PM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2018, 2:21 PM EDT (18:21 UTC)
- In effect from
- Aug 29, 2018, 3:00 PM EDT
- Expired
- Aug 30, 2018, 9:48 AM EDT
- In force
- 19 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
514 WHUS71 KCLE 291821 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 221 PM EDT Wed Aug 29 2018 ..North to northwest winds behind a cold front will bring small craft advisory conditions to Lake Erie waters through Thursday morning.. LEZ144>149-300230- /O.NEW.KCLE.SC.Y.0043.180829T1900Z-180830T1400Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 221 PM EDT Wed Aug 29 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THURSDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect until 10 AM EDT Thursday. * WINDS...North to Northwest 15 to 25 knots turning northeast and diminishing to 10 to 15 knots Thursday. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
3 follow-up statements
497 WHUS71 KCLE 300226 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1026 PM EDT Wed Aug 29 2018 ..North to northwest winds behind a cold front will bring small craft advisory conditions to Lake Erie waters through Thursday morning.. LEZ144>149-301030- /O.CON.KCLE.SC.Y.0043.000000T0000Z-180830T1400Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1026 PM EDT Wed Aug 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THURSDAY... * WINDS...Becoming north 10 to 20 knots and turning northeast and diminishing to 10 to 15 knots Thursday. * WAVES...Building to 3 to 5 feet overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
912 WHUS71 KCLE 300802 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 402 AM EDT Thu Aug 30 2018 LEZ149-300915- /O.CAN.KCLE.SC.Y.0043.000000T0000Z-180830T1400Z/ Lake Erie nearshore waters from Conneaut OH to Ripley NY- 402 AM EDT Thu Aug 30 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Cleveland has cancelled the Small Craft Advisory. $$ LEZ144>148-301400- /O.CON.KCLE.SC.Y.0043.000000T0000Z-180830T1400Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- 402 AM EDT Thu Aug 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WINDS...north 10 to 15 knots becoming northeast. * WAVES...around 4 feet subsiding to 1 to 3 feet by late morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
719 WHUS71 KCLE 301348 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 948 AM EDT Thu Aug 30 2018 LEZ144>148-301500- /O.CAN.KCLE.SC.Y.0043.000000T0000Z-180830T1400Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- 948 AM EDT Thu Aug 30 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Cleveland has cancelled the Small Craft Advisory. Winds and waves have fallen below small craft advisory criteria. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 29, 12:53 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 29, 12:53 PM EDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 1253 PM EDT Wed Aug 29 2018 .SYNOPSIS... A cold front across the Central Great lakes will push SE across the forecast area this afternoon and evening. After that, Canadian high pressure will move into the Central Lakes tomorrow and dominate the weather through Friday. && .NEAR TERM /THROUGH THURSDAY/... Upper level trough over the upper lakes will deepen throughout the day and tonight as it moves east. At the surface, weak low pressure is positioned northeast over Quebec will drive a cold front through the area early Thursday. Primary concern for this afternoon will be the expected development of convection starting early this afternoon. Cloud cover has remained limited across the area, leading to slightly warmer temperatures in the upper 80s. This has helped destabilize the airmass making it more favorable for strong to severe storms. Main driver for potentially severe storms is the instability and drier mid level air, making conditions favorable for downburst. This severe potential will be localized. The shear, though fairly unidirectional, is strong enough to support organized/long lived severe storms. The LCL heights as indicated by the inverted V soundings, which should keep tornado risk low. Storm motions and PWATs (1.5") will keep flood risk low as well given fast movers. NW OH will be cloudy and worked over early limiting any severe risk west of a line from the Islands to Findlay. Starting around 18Z we anticipate some development along a boundary currently over Toledo. This will expand as it moves east through late afternoon. By 00Z the best shear will lift into NY and coverage/severity should wane over the area. The main cold front will lag behind expected to move through later this evening/overnight, after which all rain chances will dissipate with drier air moving in. Thursday will be over 10 deg cooler behind the cold front. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... High pressure will be in control of the region Thursday night through Friday afternoon. We will then have increasing southwesterly flow on Saturday as the next weakening cold front moves into the central Great Lakes. The increase in low level moisture will contribute to the scattered thunderstorm chances. These thunderstorms should occur around maximum heating Saturday afternoon and linger into the evening. Saturday overnight hours will likely be dry. Friday will see temperatures in the middle to upper 70s at most locations. A few locations could touch 80 degrees. Warmer and more humid on Saturday with highs back into the lower to middle 80s. && .LONG TERM /SUNDAY THROUGH TUESDAY/... The weakening cold front that was over the central Great Lakes on Saturday will stall somewhere near the south shore of Lake Erie on Sunday. This boundary combined with a warm and humid airmass will keep scattered thunderstorm chances in the forecast. The models then become very uncertain how big a factor an upper level ridge will become for Monday into Tuesday. The airmass across the region will remain warm and humid so it is difficult to remove the afternoon and evening thunderstorm chances. However if the ridge is strong enough it will limit the coverage of the thunderstorms. Something for us to monitor over the next few days. Temperatures through the long term period should be above seasonal averages with highs at least into the middle 80s. && .AVIATION /18Z Wednesday THROUGH Sunday/... A line of convection is expected to move through the terminals this afternoon in advance of an approaching cold front. The thunderstorms will have the potential for wind gusts over 35kt mainly for MFD/CAK/YNG where instablity is highest. Convection should push east of the area after 00Z. Deep low level moisture behind the cold front moving through after midnight will result in MVFR CIGS early Thursday. CIGS will lift to VFR as drier air moves in mid/late morning starting in the north. Winds will shift with a boundary this afternoon and then with the front tonight, becoming north by early Thursday. Dry conditions will move in for Thursday with VFR conditions. OUTLOOK...Non-VFR possible tonight in stratus and br. && .MARINE... Southwesterly winds ahead of a cold front will be the strongest through late morning then taper off with the frontal boundary/outflow boundary passage. Waves should build to 2 to 4 feet this morning from willowick to Ripley. There is a slight concern that a brief small craft advisory may be needed from Conneaut to Ripley but the winds will need a bit more westerly component to make this occur. For now will hold off and monitor closely. As winds become northwest to north in the wake of the cold front waves should build to greater than 4 feet from Vermilion to Conneaut. Waves will likely be the highest around 06Z tonight then slowly subside by Thursday afternoon. High pressure will then take control of the region Thursday afternoon Through Friday. The next storm system will be moving into the central Great Lakes on Saturday with southwesterly winds once again increasing. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...DJB/Jamison NEAR TERM...DJB/Jamison SHORT TERM...Mullen LONG TERM...Mullen AVIATION...Jamison MARINE...Mullen
Hazardous weather outlook, Aug 29, 9:12 AM EDT, 5 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 912 AM EDT Wed Aug 29 2018 LEZ061-142>149-162>169-OHZ003-006>009-013-014-017>023-027>033- 036>038-047-PAZ002-003-301315- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Geauga-Ashtabula Inland-Hancock-Seneca-Huron- Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland- Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-Southern Erie- 912 AM EDT Wed Aug 29 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. Thunderstorms possible today. A few may be strong to severe with damaging downburst winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ012-089-PAZ001-301315- Lake-Ashtabula Lakeshore-Northern Erie- 912 AM EDT Wed Aug 29 2018 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. Thunderstorms possible today. A few may be strong to severe with damaging downburst winds. A moderate swimming risk for the beaches from Willowick to Ripley NY today. Waves of 2 to 4 feet and dangerous currents are possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A high swimming risk for the beaches from Vermilion to Ripley NY Thursday. Waves of 3 to 5 feet and dangerous currents are possible mainly during the early morning hours through midday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ010-011-301315- Lorain-Cuyahoga- 912 AM EDT Wed Aug 29 2018 This Hazardous Weather Outlook is for north central Ohio and northeast Ohio. .DAY ONE...Today and Tonight. Thunderstorms possible today. A few may be strong to severe with damaging downburst winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A high swimming risk for the beaches from Vermilion to Ripley NY Thursday. Waves of 3 to 5 feet and dangerous currents are possible mainly during the early morning hours through midday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 2:45 PM EDT | Special Marine Warning | CLE | 90 min | |
| Aug 29, 3:05 PM EDT | Special Weather Statement | CLE | Crawford, Cuyahoga, Huron | 85 min |
| Aug 29, 3:11 PM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Erie, Lake, Lorain, Ottawa and 1 more | 19 hr |
| Aug 29, 3:23 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Medina, Summit | 38 min |
| Aug 29, 3:47 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Lake | 88 min |
| Aug 29, 5:46 PM EDT | Special Weather Statement | CLE | Holmes, Mahoning, Stark | 29 min |
| Aug 29, 4:47 PM EDT | Special Weather Statement | CLE | Crawford | 88 min |
Nearby
Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.